Alert archive / Illinois / River Flood Warnings in 2013

River Flood Warning 44, NWS St. Louis, MO

March 14, 2013Adams County, Illinois; Lewis County, Missouri

NWS St. Louis, MO issued this river flood warning at Mar 14, 2013, 9:05 PM CDT for Adams County, Illinois; Lewis County, Missouri. It was in force for 58 hr.

The area

The outline as issued.

The facts

Issued
Mar 14, 2013, 9:05 PM CDT (02:05 UTC)
Expired
Mar 17, 2013, 7:00 AM CDT
In force
58 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Adams County, IL, Lewis County, MO

The radar

The St Louis radar (KLSX), 175 km from the middle of the area, began a volume at 02:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mississippi River at Canton Lock and Dam 20 (CANM7).

Action stage
13 ft
Minor stage
15 ft
Moderate stage
20 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05495150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

794 
WGUS43 KLSX 150205
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
905 PM CDT THU MAR 14 2013

...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVER IN ILLINOIS...MISSOURI... 

               
                THE MISSISSIPPI RIVER AT 

                ...CANTON LOCK AND DAM 20


.THIS FLOOD WARNING IS A RESULT OF SNOWMELT AND RAINFALL.


PRECAUTIONARY/PREPAREDNESS ACTIONS...


SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

ILC001-MOC111-160205-
/O.NEW.KLSX.FL.W.0044.130315T0205Z-130317T1200Z/
/CANM7.1.ER.130314T1940Z.130315T0130Z.130316T1200Z.NO/
905 PM CDT THU MAR 14 2013

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MISSISSIPPI RIVER AT CANTON LD20.
* AT  8:30 PM THURSDAY THE STAGE WAS 14.0 FEET. 
* FLOOD STAGE IS 14.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL FALL BELOW FLOOD STAGE BY SATURDAY MORNING.
* IMPACT...AT 14.0 FEET...BOTH BANKS BEGIN TO OVERFLOW.  
  MINOR DAMAGES   BEGIN.

&&
 
LAT...LON 4022 9154 4022 9142 4003 9140 4003 9153


$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     03/15  03/16  03/17  03/18  03/19

MISSISSIPPI RIVER 
  CANTON LD20     14.0   14.04      14.0   14.0   13.6   13.0   11.9
1 follow-up statement
709 
WGUS83 KLSX 151623
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
1123 AM CDT FRI MAR 15 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN 
ILLINOIS AND MISSOURI...

 
  MISSISSIPPI RIVER 

     AT CANTON LOCK AND DAM 20...AFFECTING ADAMS AND LEWIS COUNTIES


.THIS WILL BE THE LAST STATEMENT ISSUED REGARDING THIS EVENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

ILC001-MOC111-151653-
/O.CAN.KLSX.FL.W.0044.000000T0000Z-130317T1200Z/
/CANM7.1.ER.130314T1940Z.130315T0500Z.130315T0810Z.NO/
1123 AM CDT FRI MAR 15 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE MISSISSIPPI RIVER AT CANTON LOCK AND DAM 20.
* AT 11:00 AM FRIDAY THE STAGE WAS 13.8 FEET. 
* FLOOD STAGE IS 14.0 FEET. 
* FELL BELOW FLOOD STAGE AT  3:10 AM FRIDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 13.4 FEET BY SATURDAY 
  MORNING.

&&
 
LAT...LON 4022 9154 4022 9142 4003 9140 4003 9153


$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     03/16  03/17  03/18  03/19  03/20

MISSISSIPPI RIVER 
  CANTON LD20     14.0   13.75      13.4   13.0   12.4   11.6   10.6

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Mar 14, 6:36 PM CDT, 2 hours 29 minutes earlier.

Area forecast discussion, Mar 14, 6:36 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
636 PM CDT THU MAR 14 2013

.SHORT TERM...(THROUGH LATE TONIGHT)
ISSUED AT 309 PM CDT THU MAR 14 2013

NW UPPER LEVEL FLOW EXISTS AT THE UPPER LEVELS WITH A DECENT
SHORTWAVE MOVING SEWD THRU THE FA...JUST N OF STL METRO.  THIS
SHORTWAVE IS DRIVING AN AREA OF CLOUDS...MOSTLY AT THE MID LEVELS...
AND SHOWERY PCPN OUT AHEAD OF IT.  BEHIND IT IS CLEAR SKIES WITH
SOME THIN CI CLOUDS FURTHER UPSTREAM OVER THE UPR MS VALLEY.  AT THE
SFC...A WRMFNT HAS MOVED E OF KUIN BUT IS JUST STARTING TO ENTER THE
WRN SUBURBS OF STL METRO.  TEMPS REMAIN IN THE 40S ON THE COOL SIDE
AND HAVE RISEN TO THE 60S ON THE WARM SIDE.

SHORTWAVE WILL MOVE THRU THE FA JUST BEFORE SUNDOWN AND LEAVE CLEAR
SKIES IN ITS WAKE...UNTIL THIN CI CLOUDS BEGIN TO MOVE IN LATER
TONIGHT BUT SHOULD PROVIDE MINIMAL ADDITIONAL CLOUD COVER UNTIL
FRIDAY.  THE COOLER END OF MOS TEMPS LOOK REASONABLE.

TES

&&

.LONG TERM...(FRIDAY THROUGH NEXT THURSDAY)
ISSUED AT 309 PM CDT THU MAR 14 2013

FRI/FRI NIGHT...A NW-SE ORIENTED SFC BAROCLINIC ZONE WILL BECOME
ESTABLISHED ACROSS MO/IL ON FRI. THE LATEST MODEL RUNS ARE FARTHER
NORTHEAST WITH THIS FEATURE THAN 24HR AGO WHICH SUPPORTS WARMER AFTN
HIGHS ACROSS THE STL METRO AREA. FRI WILL BE THE WARMEST DAY OUT OF
THE NEXT 7 DAYS FOR MOST OF THE CWA...ESPECIALLY FOR CENTRAL MO
WHERE AFTN HIGHS WILL BE NEARLY 20 DEGREES ABOVE AVERAGE. A
MID/UPPER LEVEL VORT MAX MOVING THROUGH NW FLOW WILL INDUCE A SFC
WAVE IN ERN NEB/WRN IA/NRN MO ALONG THIS BAROCLINIC ZONE. ISO-SCT
PCPN IS POSSIBLE ON FRI NIGHT WHEN THIS SYSTEM MOVES EWD ACROSS THE
AREA.

SAT/SAT NIGHT...ONCE THE VORT MAX AND THE SFC LOW SHIFT EWD AND
HIGH PRESSURE BEGINS TO BUILD SWD OUT OF CANADA...THE BDRY WILL
SINK SWD AS A CDFNT ON SAT AND EVENTUALLY STALL SOMEWHERE IN SRN
MO OR PERHAPS AS FAR SOUTH AS THE MO/AR BORDER. THE LOCATION OF
THIS BDRY IS IMPORTANT NOT ONLY FOR THE TEMPERATURE FCST ON SAT
BUT ALSO FOR DETERMINING THE LOCATION OF THE BEST PCPN CHCS ON SAT
NIGHT WHEN THE LLJ ASSOCIATED WITH A DVLPG SFC LOW OVER OK/TS WILL
INTERACT WITH THE BDRY AND PRODUCE AN AREA OF SHRA/TSRA.
ADDITIONAL ASCENT ACROSS SRN MO/IL WILL BE PROVIDED BY THE RER OF
A H3 JET OVER THE OH VALLEY.

SUN/SUN NIGHT...PCPN WILL LINGER INTO SUNDAY MORNING SINCE THERE
WILL STILL BE SOME ASCENT AHEAD OF THE MID/UPPER LEVEL VORT MAX AS
IT LIFTS THROUGH MO INTO IL/IN. IT'S NOT IMMEDIATELY CLEAR WHETHER
PCPN WILL TAPER OFF ON SUN NIGHT ONCE THE LOW PRESSURE SYSTEM
MOVES EAST OF THE AREA OR WHETHER FORCING AHEAD OF THE NEXT
SHORTWAVE WILL BE SUFFICIENT TO KEEP SCT SHRA PERCOLATING THROUGH
THE NIGHT.

MON/MON NIGHT...MODELS AGREE ON THE EXISTENCE OF A LOW PRESSURE
SYSTEM SOMEWHERE IN THE NRN/CENTRAL PLAINS BUT CONTINUE TO
DISAGREE ON THE TIMING AND LOCATION WITH MUCH MORE VARIATION NOTED
AMONG MODEL SOLUTIONS TODAY COMPARED TO YESTERDAY. THERE IS STILL
A CHANCE OF RAIN ASSOCIATED WITH THIS SYSTEM GIVEN THE STRONG
DYNAMICS AND FAVORABLE LOCATION. HIGH PRESSURE BUILDING IN TO THE
REGION WILL HELP PUSH THE LINGERING BDRY THROUGH THE AREA ON MON
NIGHT AND USHER IN A COLDER AIR MASS.

TUE/TUE NIGHT...AFOREMENTIONED SFC HIGH BECOMES ESTABLISHED ACROSS
THE AREA BENEATH CONFLUENT NW FLOW ALOFT. NO PCPN IS EXPECTED ATTM
UNLESS THE PREVIOUS SYSTEM IS SLOWER THAN ANTICIPATED.
TEMPERATURES WILL BE 10-15 DEGREES BELOW AVERAGE ACROSS THE AREA.

WED/WED NIGHT...THE SFC RIDGE WILL PROBABLY BEGIN MOVING OFF TO THE
EAST ALTHOUGH MODELS DISAGREE ON THE EVOLUTION OF THE LARGE SCALE
PATTN.

THU/THU NIGHT...ALTHOUGH MODELS DISAGREE ON HOW THE PATTN
TRANSITIONS ON THU...THEY GENERALLY AGREE ON THE PRESENCE OF A
STRONG LOW PRESSURE SYSTEM DVLPG ACROSS THE CENTRAL PLAINS BY THU
NIGHT. THIS SYSTEM MAY BRING PCPN TO MO/IL LATE IN THE WEEK
HOWEVER CONFIDENCE REMAINS LOW ATTM.

KANOFSKY

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING)
ISSUED AT 632 PM CDT THU MAR 14 2013

A WEAK AREA OF LOW PRESSURE WILL MOVE SOUTHEAST ALONG A STALLED
FRONTAL BOUNDARY THAT IS ALIGNED WITH THE MISSISSIPPI RIVER
TONIGHT. A LIGHT AND VARIABLE WIND IS EXPECTED. THE FRONT WILL
EVENTUALLY LIFT NORTHEAST ALLOWING A SOUTHWEST WIND TO OVERSPREAD
THE AREA ON FRIDAY. VFR CONDITIONS WILL PREVAIL.

SPECIFICS FOR KSTL...
VFR CONDITIONS WILL PREVAIL WITH A LIGHT AND VARIABLE WIND TONIGHT
BECOMING SOUTHWEST ON FRIDAY.

CVKING

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Mar 14, 4:06 PM CDT, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
406 PM CDT THU MAR 14 2013

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-151200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
406 PM CDT THU MAR 14 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

KANOFSKY

Nearby

River Flood Warnings in Illinois, 2013River Flood Warnings in Missouri, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.